Hello, I stopped birth control pills early April Since I
I stopped birth control pills early April. Since I have had two periods. I have always had short cycles 23-25 days. This has not been different since ceasing the pills. The last cycle around day 8 I started having some itching and burning. I went to my ob a week after and she did a wet mount and said I had a very slight yeast infection. She prescribed a 2 day dose of diflucan. I didn't not have any discharge out of the ordinary and no smell. I am currently on day 10 of my cycle and am having the same itching and burning. Can this be due to ovulation and can this be resolved on its own? I have also been under a tremendous amount of stress. Since I stopped bc I have has very bad pms and have felt depressed and have had very bad mood swings. I am traveling and not sure what to do.
Thanks for the query to ATD for an opinion,
The presence of itching and burning in vagina is not indicative of ovulation but again its more likely to be a recurrence of fungal infection. This is seconded by the fact that you have been experiencing bad PMS phase and also have been under stress throughout since last 10-15 days which can have an effect on the vaginal flora and also general immunity. So it more likely to allow fungal spores to grow in background of poor immunity and stress. Ovulation is usually accompanied by a mild pain in the ovarian region and also often mid cycle spotting and increased cervical mucous vaginal discharge. As there is no discharge but itching, it is more likely to be yeast recurrence.
Ideally it is suggested that you should have visited your obs/gyn to get a repeat wet mount test to rule it out but as you have been travelling, it would still be fine if you can repeat the diflucan doses for next 2 days. This is actually available on prescription.
as far as home remedies are concerned, you may use apple cidar vinegar dilute vaginal washes thrice a day to decrease the fungal load and this can be helpful.
I hope i have answered your query in detail,
Wishing you good health,
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.